Nov 16, 2009
Hi, I am new to the forum,i have looked at the sight but not used it for discussion. I have cleared HepC after interferon treatment in 2006. I had type 2b and was in treatment for 6 months, i had a torrid time but it was worth it when it was proved undetectable a year after finishing treatment. However, in June after a scan for chronic back-pain it was discovered that i had an abscess in my spine, it extended over three vertebrae and was in the psoas muscle. After an operation it was diagnosed as Spinal TB. It was fortunate that my consultant recognized it as he was from South Africa and had seen it in many Aids patients, no-one else had a clue what it was. I was immuno suppressed due to the interferon, he said this had let the bacteria in. I am now on anti TB treatment, a cocktail of 4 anti biotics, not at all pleasant, as well as morphine, anti inflammatory drugs for the resultant pain. With all your members i wondered if there was anyone else out there with the same experience. I have not found any reference to the disease on your site and would welcome the chance to discuss with others the prognosis for this condition. All i can find is scientific documents and little support. If there is anyone with any knowledge or experience please get in touch. regards De
| Response from Dr. Young
Hello De and thank you for your post.
Congratulations on the eradication of the hepatitis C.
You're correct insomuch as there isn't a lot of content on our forums about tuberculosis, never mind spinal TB. That's not because we're not interested in your condition, per se, but because our American-centric site sees very little tuberculosis co-infection.
My work takes me to places afar--places were I (just like your South African trained doctor) have seen many, many cases of extra-pulmonary tuberculosis. It's truly difficult to ascertain if your TB flair was due to the interferon or just emerged over time.
Vertebral infection with tuberculosis (also called by its eponym, Pott's disease) is a uncommon, but characteristic complication of TB. Here in Colorado, we'll take care of a case of this every other year or so-- sometimes in HIV positives, other times not.
The 4 drug treatment that you're taking (at first glace) appears appropriate. Drug sensitivity testing is best (if possible) to fully determine the best drugs to treat your TB bacillus. Treatment is for many months, between 6-12, depending on your particular health conditions and extent of disease. A search on the term "Pott's disease" should yield a lot more information; but as you note, there's little (yet) on our pages.
Stay in touch, you can help us establish some content here on your condition.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Painful Red Spots After Lap Dance Worried I Have HIV
- Painful Red Spots After Swallowing Cum Worried I Have HIV
- Swollen Lymph Nodes After Masturbation Worried I Have HIV
- Tingling Lips After Swallowing Worried I Have HIV
- How Long Does Azithromycin Take To Cure Chlamydia?
- Over The Counter Products That Test For Vaginal Infections
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.